MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J316H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained via: -qty to be returned of (b)(4): 1 :2.-qty of product involved of (b)(4): 1 : 2.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.
 
Event or Problem Description
It was reported that a patient underwent a urological procedure on (b)(6) 2024 and suture was used.During the procedure, it was reported by a sales rep that, during an unknown urological surgery, when used for a case of a robot, the suture was broken a choppy.Lot number - uambpt or ubmsab - unknown if this is the correct lot number.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4 lot: uambpt, udi: (b)(4).D4, lot: ubmsab, udi: (b)(4).H3 evaluation: the product was returned to for evaluation.One empty labeled winding former and one small needle-suture piece were received for analysis.Product code.Additionally, a photo was provided, and with the same condition as the received sample.During the visual inspection of the needle, the swage area was noted with several significant tool marks.The received suture was inspected, and no breakage suture was observed.The was noted to be broken and damaged (crushed and broken part) on the surface suture and near the cut area probably caused by a surgical instrument.Also, body fluids were noted along the strand.As per the returned conditions of the sample, no functional test was performed.The other section of the suture was not returned for analysis.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.According to the information received, it was reported breakage suture.The product was returned to ethicon for evaluation.One empty labeled winding former and one small needle-suture piece were received for analysis.Additionally, a photo was provided, and with the same condition as the received sample.During the visual inspection of the sample, the swage area was noted with several significant tool marks.The needles were noted with the suture to be still attached to the barrel hole.The received suture was inspected, and no breakage suture was observed.Also, body fluids were.As per the returned conditions of the sample, no functional test was performed.The other section of the suture was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19783868
Report Number2210968-2024-07411
Device Sequence Number15481498
Product Code GAM
UDI-Device Identifier10705031038738
UDI-Public10705031038738
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ316H
Device Lot NumberUAMBPT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown